My husband (43) has been experiencing lumbar back pain along with muscle weakness and fatigue (perhaps agrivated by the pain?). He is very shaky on his feet and, when tired especially (which happens quite easily) experiences tremors or shaking in the legs, arms and occassionally head (For the arms at least these seem to be mostly postural but he has resting tremors when he is really tired or in intense pain until he can relax). This started about 6 weeks ago. He had been on Pravachol (for about 4 years)and Prozac (actually the generic equivelent and that dose had been increased about 6 weeks before symptoms started with treatment starting about 4 months ago). He stopped the Pravachol about a month ago in case it might be a statin reaction. He just stopped the Prozac 4 days ago as it can cause tremors.
Meanwhile his primary doctor sent him to a spine specialist. He does have some disk herneation in the lumbar region, but she does not feel it is sufficient to be causing the weakness and tremors. He really can't work in this condition--walks like an 8o year old with a cane because his legs get so shaky. We have an appointment with a neurologist at the end of the month, but I can't help wondering if this could still be a statin problem, and the uncertainty is killing me. Any ideas?
These ideas are scary, but Parkinsons Disease, Amyotrophic Lateral Sclerosis (ALS), and Chronic Inflammatory Demyelinating Polyneuropathy (CIDP) are all diseases that can cause these symptoms. A neurologist is your best choice in my opinion. Good luck, and keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.